Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2006, 7:23 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2006, 7:23 PM MDT (01:23 UTC)
- Expired
- May 26, 2006, 8:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 197 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:27 PM MDT | TSTM WND GST 75 | 7 N Hemingford, NE | ALSO HAD PEA HAIL |
| May 26, 7:30 PM MDT | TSTM WND GST 70 | 11 N Hemingford, NE | |
| May 26, 7:31 PM MDT | TSTM WND GST 70 | 3 N Hemingford, NE | ALSO HAD SOME PEA HAIL |
| May 26, 7:38 PM MDT | TSTM WND GST 60 | 22 N Alliance, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:01 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 3440 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 270124 SVRCYS NEC013-045-270200- /O.NEW.KCYS.SV.W.0008.060527T0123Z-060527T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 723 PM MDT FRI MAY 26 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF ALLIANCE... SOUTHEASTERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 800 PM MDT * AT 719 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF HEMINGFORD...OR ABOUT 22 MILES NORTHWEST OF ALLIANCE...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEMINGFORD BY 740 PM MDT... BOX BUTTE DAM BY 755 PM MDT... STRONG OUTFLOW WINDS GUSTING OVER 60 MPH AND CAUSING SHARPLY REDUCED VISIBILITIES IN BLOWING DUST ARE LIKELY WITH THIS THUNDERSTORM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. LAT...LON 4255 10323 4205 10321 4203 10273 4263 10277 $$ JLH
2 follow-up statements
000 WWUS55 KCYS 270144 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 744 PM MDT FRI MAY 26 2006 NEC013-045-270200- /O.CON.KCYS.SV.W.0008.000000T0000Z-060527T0200Z/ BOX BUTTE NE-DAWES NE- 744 PM MDT FRI MAY 26 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM MDT FOR SOUTHEASTERN DAWES AND EASTERN BOX BUTTE COUNTIES... AT 741 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BOX BUTTE DAM...OR ABOUT 24 MILES NORTHWEST OF ALLIANCE...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BOX BUTTE DAM BY 750 PM MDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4255 10323 4205 10321 4203 10273 4263 10277 $$ JLH
000 WWUS55 KCYS 270200 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 759 PM MDT FRI MAY 26 2006 NEC013-045-270209- /O.EXP.KCYS.SV.W.0008.000000T0000Z-060527T0200Z/ BOX BUTTE NE-DAWES NE- 759 PM MDT FRI MAY 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAWES AND EASTERN BOX BUTTE COUNTIES EXPIRES AT 800 PM MDT... THE SEVERE THUNDERSTORM WAS EXITING SOUTHEASTERN DAWES AND NORTHEAST BOX BUTTE COUNTY AT 759 PM. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 800 PM MDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4255 10323 4205 10321 4203 10273 4263 10277 $$ JLH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:28 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 26, 1:28 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 128 PM MDT FRI MAY 26 2006 .SHORT TERM...THROUGH THE EVENING CONDITIONS STILL LOOK FAVORABLE FOR THUNDERSTORMS AND SEVERE WEATHER IN THE EAST PART OF THE CWA. WILL INCLUDE IN THE AFTERNOON FORECAST PACKAGE WITH THE POSSIBILITY OF HAIL AND STRONG WINDS THE MAIN THREAT IN THE WESTERN NEBRASKA PANHANDLE THROUGH THE EVENING. DRIER AIR THEN MOVES OVER THE CWA FOR LATER TONIGHT AND SATURDAY AHEAD OF THE UPSTREAM TROUGH. WITH THE WINDS ALOFT INCREASING AS WELL AS A FAVORABLE SURFACE PRESSURE GRADIENT...SATURDAY WILL BE WINDY AND VERY WARM AS WELL AS DRY. HAVE ISSUED A FIRE WEATHER WATCH FOR THE NORTHERN LARAMIE RANGE FOR MIDDAY SATURDAY TO THE EARLY EVENING. THAT ZONE APPEARS TO BE THE ONLY ONE AT THIS TIME THAT HAS FUELS DRY ENOUGH TO WARRANT A WATCH. THE UPSTREAM SURFACE COLD FRONT MOVES THROUGH THE CWA LATE SATURDAY NIGHT OR SUNDAY MORNING...WITH COOLER AIR BEHIND. BY 00Z MONDAY MODELS DEVELOP A SURFACE LOW ALONG THE FRONT IN NORTHERN COLORADO. WITH THE SURFACE UPSLOPE WIND FLOW AND THE PROXIMITY OF THE 300 MB JET SOME SHOWERS AND THUNDERSTORMS SHOULD FORM AND HAVE BUMPED UP POPS A BIT FROM PREVIOUS FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...WINDS BECOME DECIDEDLY MORE DOWNSLOPE SUNDAY NIGHT AS A SURFACE LOW IN SOUTH DAKOTA DOMINATES THE CIRCULATION. THIS WILL LIMIT THE SOUTHERN EXTENT OF RAINFALL AS THE NIGHT GOES ON. MAIN ENERGY FROM TROUGH EJECTS NORTHEAST MONDAY MORNING LEAVING BEHIND A CYCLONIC WSW FLOW ALOFT FOR MONDAY THROUGH WEDNESDAY. A HINT OF RETURN FLOW COULD RESULT IN A FEW AFTERNOON/EVENING THUNDERSTORMS BUT FOR NOW THE FORECAST REMAINS MOSTLY DRY. WEAK RIDGING INHABITS THE NORTHERN ROCKIES THURSDAY AND FRIDAY WHICH SHOULD KEEP CONDITIONS DRY AND WARM. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FIRE WEATHER WATCH FROM 11 AM TO 8 PM SATURDAY FOR FWZ294 NE...NONE. && SHORT TERM...WEILAND LONG TERM....POMEROY
Hazardous weather outlook, May 26, 10:30 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT FRI MAY 26 2006 WYZ060-063>070-271630- NIOBRARA-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING EARLY THIS AFTERNOON AND THEN SPREAD EAST. THE INDIVIDUAL CELLS WILL MOVE TO THE NORTHEAST AT 25 MPH. THE STRONGER STORMS WILL PRODUCE SMALL HAIL...WIND GUSTS TO 50 MPH AND A PERIOD OF MODERATE RAINFALL IN THE MID TO LATE AFTERNOON...ESPECIALLY NEAR THE NEBRASKA BORDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-061-062-271630- CONVERSE-SOUTHWEST CARBON-NORTH CARBON- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA EARLY THIS AFTERNOON AND SPREAD EAST. THE INDIVIDUAL STORMS WILL MOVE NORTHEAST AT 25 MPH. THE MAIN THREAT FROM THE STORMS WILL BE WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-271630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1030 AM MDT FRI MAY 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND THEN SPREAD EAST DURING THE EVENING. THE INDIVIDUAL CELLS WILL MOVE NORTHEAST OR EAST AT 20 MPH. THE ATMOSPHERE OVER THE PANHANDLE WILL BECOME UNSTABLE AND MOIST LATE THIS AFTERNOON AND EVENING. AN UPPER AIR DISTURBANCE WILL ALSO MOVE OVER THE AREA HELPING TO TRIGGER THE ACTIVITY. WIND SHEAR WILL ALSO BE FAVORABLE FOR THE STORMS TO PRODUCE HAIL UP TO 1 AND ONE HALF INCHES IN DIAMETER...AND WIND GUSTS TO 60 MPH...ESPECIALLY IN CHEYENNE AND MORRILL COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IWILL LIKELY BE REQUIRED LATE THIS AFTERNOON AND EVENING IN THE NEBRASKA PANHANDLE...ESPECIALLY IN CHEYENNE AND MORRILL COUNTIES. WEILAND
In the hours before
Local storm report, May 26, 6:31 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
631 PM MDT FRI MAY 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 2 E TORRINGTON 42.07N 104.15W
05/26/2006 M64 MPH GOSHEN WY ASOS
0554 PM TSTM WND GST TORRINGTON 42.07N 104.18W
05/26/2006 E60 MPH GOSHEN WY LAW ENFORCEMENT
0617 PM HAIL MARSLAND 42.44N 103.30W
05/26/2006 M0.25 INCH DAWES NE LAW ENFORCEMENT
&&
JLHNearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.